Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Trudinger-Moser inequalities involving fast growth and weights with strong vanishing at zero

Authors: Djairo G. de Figueiredo, João Marcos B. do Ó and Ederson Moreira dos Santos
Journal: Proc. Amer. Math. Soc. 144 (2016), 3369-3380
MSC (2010): Primary 35J15; Secondary 46E35
Published electronically: March 30, 2016
MathSciNet review: 3503705
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study some weighted Trudinger-Moser type problems, namely

$\displaystyle \displaystyle {s_{F,h} = \sup _{u \in H, \, \Vert u\Vert _H =1 } \int _{B} F(u) h(\vert x\vert) dx},$    

where $ B \subset {\mathbb{R}}^2$ represents the open unit ball centered at zero in $ {\mathbb{R}}^2$ and $ H$ stands either for $ H^1_{0, \textrm {rad}}(B)$ or $ H^1_{\textrm {rad}}(B)$. We present the precise balance between $ h(r)$ and $ F(t)$ that guarantees $ s_{F,h}$ to be finite. We prove that $ s_{F,h}$ is attained up to the $ h(r)$-radially critical case. In particular, we solve two open problems in the critical growth case.

References [Enhancements On Off] (What's this?)

  • [1] Adimurthi, Existence of positive solutions of the semilinear Dirichlet problem with critical growth for the $ n$-Laplacian, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 17 (1990), no. 3, 393-413. MR 1079983 (91j:35016)
  • [2] Adimurthi, João Marcos do Ó, and Kyril Tintarev, Cocompactness and minimizers for inequalities of Hardy-Sobolev type involving $ N$-Laplacian, NoDEA Nonlinear Differential Equations Appl. 17 (2010), no. 4, 467-477. MR 2677828 (2011g:35078),
  • [3] Denis Bonheure, Enrico Serra, and Massimo Tarallo, Symmetry of extremal functions in Moser-Trudinger inequalities and a Hénon type problem in dimension two, Adv. Differential Equations 13 (2008), no. 1-2, 105-138. MR 2482538 (2010c:35005)
  • [4] Haim Brezis, Functional analysis, Sobolev spaces and partial differential equations, Universitext, Springer, New York, 2011. MR 2759829 (2012a:35002)
  • [5] Marta Calanchi and Elide Terraneo, Non-radial maximizers for functionals with exponential non-linearity in $ \mathbb{R}^2$, Adv. Nonlinear Stud. 5 (2005), no. 3, 337-350. MR 2151760 (2006a:35073)
  • [6] Lennart Carleson and Sun-Yung A. Chang, On the existence of an extremal function for an inequality of J.Moser, Bull. Sci. Math. (2) 110 (1986), no. 2, 113-127 (English, with French summary). MR 878016 (88f:46070)
  • [7] Robert Dalmasso, Problème de Dirichlet homogène pour une équation biharmonique semi-linéaire dans une boule, Bull. Sci. Math. 114 (1990), no. 2, 123-137 (French, with English summary). MR 1056158 (91g:35106)
  • [8] Djairo G. de Figueiredo, João Marcos do Ó, and Bernhard Ruf, On an inequality by N. Trudinger and J. Moser and related elliptic equations, Comm. Pure Appl. Math. 55 (2002), no. 2, 135-152. MR 1865413 (2002j:35104),
  • [9] Martin Flucher, Extremal functions for the Trudinger-Moser inequality in $ 2$ dimensions, Comment. Math. Helv. 67 (1992), no. 3, 471-497. MR 1171306 (93k:58073),
  • [10] Marita Gazzini and Enrico Serra, The Neumann problem for the Hénon equation, trace inequalities and Steklov eigenvalues, Ann. Inst. H. Poincaré Anal. Non Linéaire 25 (2008), no. 2, 281-302 (English, with English and French summaries). MR 2396523 (2009d:35086),
  • [11] Djairo Guedes de Figueiredo, Ederson Moreira dos Santos, and Olímpio Hiroshi Miyagaki, Sobolev spaces of symmetric functions and applications, J. Funct. Anal. 261 (2011), no. 12, 3735-3770. MR 2838041 (2012h:46063),
  • [12] P.-L. Lions, The concentration-compactness principle in the calculus of variations. The limit case. I, Rev. Mat. Iberoamericana 1 (1985), no. 1, 145-201. MR 834360 (87c:49007),
  • [13] J. Moser, A sharp form of an inequality by N. Trudinger, Indiana Univ. Math. J. 20 (1970/71), 1077-1092. MR 0301504 (46 #662)
  • [14] Wei Ming Ni, A nonlinear Dirichlet problem on the unit ball and its applications, Indiana Univ. Math. J. 31 (1982), no. 6, 801-807. MR 674869 (84b:35051),
  • [15] Michael Struwe, Critical points of embeddings of $ H^{1,n}_0$ into Orlicz spaces, Ann. Inst. H. Poincaré Anal. Non Linéaire 5 (1988), no. 5, 425-464 (English, with French summary). MR 970849 (90c:35084)
  • [16] Neil S. Trudinger, On imbeddings into Orlicz spaces and some applications, J. Math. Mech. 17 (1967), 473-483. MR 0216286 (35 #7121)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35J15, 46E35

Retrieve articles in all journals with MSC (2010): 35J15, 46E35

Additional Information

Djairo G. de Figueiredo
Affiliation: IMECC-UNICAMP, Caixa Postal 6065, CEP 13083-859, Campinas, SP, Brazil

João Marcos B. do Ó
Affiliation: Departamento de Matemática, UFPB, CEP 58051-900, João Pessoa, PB, Brazil

Ederson Moreira dos Santos
Affiliation: ICMC-USP. Caixa Postal 668, CEP 13560-970, São Carlos, SP, Brazil

Keywords: Trudinger-Moser inequality, H{\'e}non type equation, critical growth problem
Received by editor(s): August 14, 2014
Published electronically: March 30, 2016
Additional Notes: The first author’s research was partially supported by CAPES and CNPq
The second author’s research was partially supported by CAPES, CNPq and INCT-MAT
The third author’s research was partially supported by CAPES, CNPq, and FAPESP
Communicated by: Alexander Iosevich
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society